Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Anyone else's menstrual cycles go bonkers on citalopram??

(2 Posts)
BotBotticelli Wed 12-Nov-14 20:46:26

Been on 20mg for almost 6 months. Just reduced down to 10mg as part of a long slow plan to come off then so I can TTC #2.

But my periods have gone completely haywire since I went on the medicine.

Always had a very regular 27-28 day cycle. Now I am having 21 day cycles, I am bleeding/spotting at 21 days and then coming on a very heavy period at 24 days... Etc etc every month is different but it's all ODD. And short.

Today is cycle day 24. I bled on cycle day 21 and 23. Just on the loo roll when I wiped, nothing in knickers or on pad (sorry tmi).

Worried I am never going to conceive if my cycle is this crazy :-(

Will it go back to normal when I (hopefully) come off citalopram altogether in the new year, having reduced my dose really slowly??

temporaryusername Wed 12-Nov-14 21:34:34

This is interesting OP because I did have some similar issues which I attributed to another drug I was taking. I came off it and things have normalised (almost) but now you mention it, I was also on/off citalopram at the same time. I think if the citalopram is the cause it will return to normal, not an expert though.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now